Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 242, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:51 PM CDT for Moniteau County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 8:51 PM CDT (01:51 UTC)
- Expired
- Sep 13, 2005, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 9:05 PM CDT | TSTM WND DMG | 5 S California, MO | SEVERAL LARGE TREES DOWN 5 SOUTH OF CALIFORNIA BLOCKING HIGHWAY 87. |
| Sep 13, 9:05 PM CDT | TSTM WND DMG | California, MO | A FEW VERY LARGE TREES DOWN IN CALIFORNIA BLOCKING ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 140152
SVRLSX
MOC135-140230-
/O.NEW.KLSX.SV.W.0242.050914T0151Z-050914T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 930 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLARKSBURG...OR
ABOUT 7 MILES SOUTHEAST OF TIPTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCGIRK
LATHAM
CALIFORNIA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3868 9283 3860 9284 3850 9271 3844 9262
3842 9250 3862 9242 3881 9241 3887 9252
3869 9262
$$
GKS2 follow-up statements
000
WWUS53 KLSX 140209
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT TUE SEP 13 2005
MOC135-140230-
/O.CON.KLSX.SV.W.0242.000000T0000Z-050914T0230Z/
MONITEAU MO-
908 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
MONITEAU COUNTY...
AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER CALIFORNIA...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF JAMESTOWN BY 915 PM CDT
SANDY HOOK BY 920 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3868 9283 3860 9284 3850 9271 3844 9262
3842 9250 3862 9242 3881 9241 3887 9252
3869 9262
$$
GKS000
WWUS53 KLSX 140232
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT TUE SEP 13 2005
MOC135-140240-
/O.EXP.KLSX.SV.W.0242.000000T0000Z-050914T0230Z/
MONITEAU MO-
930 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.
HEAVY RAIN IS STILL POSSIBLE DURING THE REMAINDER OF THE EVENING
HOURS. MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION DUE TO PONDING OF
WATER ON ROADS.
LAT...LON 3868 9283 3860 9284 3850 9271 3844 9262
3842 9250 3862 9242 3881 9241 3887 9252
3869 9262
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 13, 3:35 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 13 2005 .DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF THEM ALREADY REACHING SUPERCELL STATUS. LOOK FOR ACTIVITY TO CONTINUE TO INCREASE THROUGH THE EVENING. TSTM WATCH 783 IN EFFECT UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON. IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT. ETA HAS REALLY BIT THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT ANY FURTHER NORTH. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 PM CDT TUE SEP 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 725 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI... CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 13, 7:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG IRONTON 37.60N 90.64W
09/13/2005 IRON MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN IRONTON
&&
TRUETTLocal storm report, Sep 13, 8:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG BISMARCK 37.77N 90.62W
09/13/2005 ST. FRANCOIS MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
TRUETTLocal storm report, Sep 13, 8:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG IRON MOUNTAIN 37.70N 90.64W
09/13/2005 ST. FRANCOIS MO TRAINED SPOTTER
TREES AND LARGE TREE LIMBS DOWN.
&&
TRUETTLocal storm report, Sep 13, 8:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W LA GRANGE 40.12N 92.01W
09/13/2005 1.00 INCH KNOX MO TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER
&&
TRUETTLocal storm report, Sep 13, 8:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W LA GRANGE 40.05N 91.60W
09/13/2005 1.00 INCH LEWIS MO TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER
&&
CARNEYLocal storm report, Sep 13, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG PALOMA 40.02N 91.20W
09/13/2005 ADAMS IL AMATEUR RADIO
NUMEROUS TREES DOWN IN CITY
&&
PEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 54 min |
| Sep 13, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 50 min |
| Sep 13, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 23 min |
| Sep 13, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 49 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 45 min |
| Sep 13, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 52 min |
| Sep 13, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 45 min |
| Sep 13, 10:48 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.